Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 52, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 24, 2001, 10:59 PM CDT for Bottineau County, North Dakota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 24, 2001, 10:59 PM CDT (03:59 UTC)
- Expired
- Jun 24, 2001, 11:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bottineau County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4111 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1622 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
256 WUUS53 KBIS 250403 SVRBIS NDC009-250445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1059 PM CDT SUN JUN 24 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA * UNTIL 1145 PM CDT * AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF ANTLER...OR ABOUT 36 MILES WEST OF BOTTINEAU...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MAXBASS AT 1140 PM CDT * THIS STORM HAS A HISTORY OF A BRIEF TORNADO TOUCHDOWN JUST WEST OF ANTLER IN NORTHWESTERN BOTTINEAU COUNTY. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4902 10119 4892 10142 4863 10116 4876 10088 NED &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:10 PM CDT, 7 hours 49 minutes earlier.
Area forecast discussion, Jun 24, 3:10 PM CDT, 7 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT SUN JUN 24 2001 MODELS INDICATE CAP OVER WESTERN AND CENTRAL ND THROUGH THE NIGHT...STRONGEST TO THE SOUTHWEST AND SOUTH CENTRAL. TSTORMS WILL LIKELY FORM IN EASTERN MONTANA AGAIN THIS EVENING AND MOVE ACROSS NORTHWEST AND NORTH CENTRAL ND THROUGH THE NIGHT. THE MODELS HAVE BEEN TRYING TO MOVE THE RIDGE EAST...AND IN LATEST RUN...MOVE THE RIDGE EAST OF THE STATE ON MONDAY. STILL 700 MB TEMPS FORECAST TO BE AROUND 14 ACROSS THE SOUTHERN AND CENTRAL PARTS OF THE STATE THROUGH MIDDAY MONDAY INHIBITING THE CHANCE OF TSTORMS. NOW APPEARS THAT BEST CHANCE OF THUNDERSTORMS MONDAY WILL SHIFT INTO THE EAST BY EVENING WITH THE SURFACE LOW. MODELS INDICATE DRYING LOWER LEVELS IN THE NORTHWEST FLOW BEHIND THE LOW. MOISTURE WILL FILTER BACK INTO THE SOUTHWEST ON TUESDAY...AND WILL KEEP A CHANCE OF TSTORMS IN THE WEST AND SOUTH CENTRAL TUESDAY NIGHT. IN THE EXTENDED WILL KEEP A CHANCE OF TSTORMS IN THE FORECAST WED THROUGH FRI. ALTHOUGH CURRENT MRF SHOWS RIDGING AT 500 MB...DEVELOPMENT OF LEE SIDE LOW IN MONTANA PROVIDES A FOCAL POINT FOR TSTORM DEVELOPMENT AND ADVECTION INTO THE STATE. BEST CHANCE WOULD LIKELY BE WESTERN COUNTIES. .BIS...NONE. TSW
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:48 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 57 min |
| Jun 24, 10:08 PM CDT | Tornado Warning | BIS | Bottineau, Renville | 52 min |
| Jun 25, 2:08 AM CDT | Severe Thunderstorm Warning | BIS | Adams | 37 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.